MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the middle cerebral artery (mca) using a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician noticed that the proximal end of the neuron max was broken after inserting the neuron max into the femoral artery; therefore, it was removed.The procedure was completed using a new neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron max was kinked approximately 23.0 and 68.0 cm from the hub.Yield marks were present at the location of the kinks.During functional analysis, the neuron max was flushed with air while submerged in the bleach solution and no leaking was observed from either of the kinked locations.Conclusions: evaluation of the returned neuron max revealed kinks.If the device is mishandled during preparation for a procedure or forcefully advanced at extreme angles, damage such as kinks may occur.The returned device was not fractured, therefore, the reported break was likely the kink damage observed on the returned neuron max.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8199437
Report Number3005168196-2018-02516
Device Sequence Number19353119
Product Code DQY
UDI-Device Identifier00814548012216
UDI-Public00814548012216
Combination Product (Y/N)Y
Initial Reporter CountryTU
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2021
Device Catalogue NumberPNML6F088804
Device Lot NumberF82870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer06/04/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Date Report Sent to FDA01/01/2005